Nicorette Invisi Transdermal Patch

Nicorette Invisi Transdermal Patch Overdosage

nicotine

Manufacturer:

Johnson & Johnson

Distributor:

Zuellig Pharma
Full Prescribing Info
Overdosage
Excessive use of nicotine from either nicotine replacement products and/or smoking might cause symptoms of an overdose.
Overdosage with nicotine can occur if many patches are used simultaneously or if the user has very low nicotine dependence or uses other forms of nicotine concomitantly, including smoking.
Symptoms of overdosage are those of acute nicotine poisoning and include nausea, increased salivation, abdominal pain, diarrhea, sweating, headache, dizziness, disturbed hearing and marked weakness. At high doses, these symptoms may be followed by hypotension, weak and irregular pulse, breathing difficulties, prostration, exhaustion, circulatory collapse and general convulsions.
Doses of nicotine that are tolerated by adult smokers during treatment may produce severe symptoms of poisoning in small children and may prove fatal. Suspected nicotine poisoning in a child should be considered a medical emergency and treated immediately.
Management: Administration of nicotine must be stopped immediately and the patient must be treated symptomatically. Remove patch and rinse application site with water. If excessive amount of nicotine is swallowed, activated charcoal reduces the gastrointestinal absorption of nicotine.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in